MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified mid left anterior descending artery.A 3.50 x 38mm synergy xd drug-eluting stent was advanced for treatment.The physician tried to insert the stent over the guidewire and without much push force, the delivery shaft was fractured at about 35cm from the hub of the catheter outside the hemostasis valve.The physician was able to grab the remaining shaft outside the hemostasis valve and pull it out of the guide catheter by hand without issue.The procedure was completed with a different device and there were no patient complications reported and the patient status was good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: synergy xd mr us 3.50 x 38mm stent delivery system was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The stent outer diameter was measured using snap gauge and the result was within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of distal tip damage.A visual and tactile examination of the hypotube shaft found multiple kinks and a hypotube break 20.8 cm distal to the strain relief.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14469817
Report Number2134265-2022-05732
Device Sequence Number17292356
Product Code NIQ
UDI-Device Identifier08714729981091
UDI-Public08714729981091
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2022
Device Model NumberH7493941838350
Device Lot Number0026464775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceBlack Or African American